Ohio, 2022

Damaging Winds in Ohio, August 8, 2022

August 8, 2022 · NWS CLE · 3 events in 2 counties and zones

During the evening of the 8th, a surface low developed northeastward in southern Ontario and allowed the trailing cold front to move southeastward from southern Lower Michigan and southwestern Ontario to northwest Ohio and central Lake Erie. Ahead of the front, a line of multicell thunderstorms eventually evolved/persisted southeastward from Lake Erie and generated isolated straight-line wind…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

During the evening of the 8th, a surface low developed northeastward in southern Ontario and allowed the trailing cold front to move southeastward from southern Lower Michigan and southwestern Ontario to northwest Ohio and central Lake Erie. Ahead of the front, a line of multicell thunderstorms eventually evolved/persisted southeastward from Lake Erie and generated isolated straight-line wind damage in northeast Ohio. These storms encountered moderate MUCAPE and DCAPE, respectively, and weak to moderate effective bulk shear in the warm sector.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 8, 2:52 PM EST, 4 hours 13 minutes earlier.

Area forecast discussion, Aug 8, 2:52 PM EST, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
352 PM EDT Mon Aug 8 2022

.SYNOPSIS...
A cold front will slowly move southeast across the area tonight
into Tuesday morning. Behind the front, high pressure will
build southeast across the Great Lakes, persisting into Wednesday.
Another cold front will move south across the Great Lakes on
Thursday, with high pressure building in behind it for the
weekend.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
Mid-level trough and upper-level trough are located across the
northern Great Lakes with surface low near Lake Huron extending
a cold front southwest across lower Michigan and northern
Indiana towards the central Mississippi Valley, all of which
are providing weak synoptic-scale lift across the area.
Anomalous moisture content is residing over the area with
surface dew points as high as 78 being observed (at KFDY) and
RAP mesoanalysis placing PWAT values over 2" across much of the
area, which is near the max moving average for the area,
according to the SPC sounding climatology. This environment, in
combination with weak synoptic lift, is more than sufficient for
the development of thunderstorms. Convective initiation has
already across across portions of northern Indiana, southern
Michigan and northwest Ohio. High moisture content and daytime
heating from earlier has allowed for MUCAPE of up to 3500 J/kg,
sufficient for strong updrafts despite the weak forcing and
mid-level lapse rates. Theta-e differences of near 25 C suggest
the potential for strong to perhaps near severe wind gusts
within the strongest storms this afternoon into early this
evening, mainly for northwest Ohio and perhaps into north-
central Ohio. This is despite weak deep layer wind shear of only
~20 knots. Storms will move east into a much weaker environment
located over central Ohio, northeast Ohio and northwest
Pennsylvania, so storms should evolve into a weakening state by
late evening into tonight.

With a degree of mean cloud layer wind near parallel to the
forcing mechanism (cold front), somewhat slow storm motions, and
very high moisture content, locally heavy rain could produce
localized flash flooding, if we are to observe training of
thunderstorms. This may be hard to do as weak advection should
limit training of storms. Best potential for flooding would be
northwest Ohio where the greatest instability is.

Rain showers overspread the area tonight, though thunderstorm
potential is limited due to limited and weakening instability
overnight. Rain showers end from north to south Tuesday through
Tuesday night as the cold front moves through. Significantly
cooler temperatures are ushered in with the cold front as we go
from heat indices in the 90s this afternoon to high
temperatures in the mid to upper 70s on Tuesday.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
The cold front will slowly push south of the region Wednesday
morning as 1020 mb surface high pressure attempts to build in from
the northern Great Lakes. A few showers lingering along and south of
the US 30 corridor in the morning will end by afternoon with
increasing sunshine as drier air and subsidence work into the
region. Dew points will be lower, falling into the low 60s, but the
real airmass change will wait for the passage of a second front
which will come Thursday. As the surface high weakens and shifts
east Wednesday night, a strong mid/upper shortwave will drop into
the central Great Lakes while deepening the longwave mid/upper
troughing over the Great Lakes and NE CONUS in the process. This
shortwave will push the aforementioned second cold front south
across the region Thursday morning and early afternoon. Moisture
return ahead of the boundary is very limited due to an already
northwesterly boundary layer flow, but upper forcing from the left
exit of a 70-90 knot H3 jet streak should induce sufficient low-
level convergence to generate a broken line of showers along and
ahead of the front, so blended in higher PoPs compared to NBM for
Thursday morning into the afternoon. Surface heating ahead of the
front will also lead to at least weak instability, so isolated
thunderstorms are possible as well. Behind the front, strong surface
high pressure (Canadian high) will build into the Great Lakes and
Ohio Valley Thursday night. This will filter in a refreshing airmass
with dew points dropping into the 50s Thursday evening and Thursday
night.

Highs Wednesday will range from the upper 70s to mid 80s (warmest in
NW Ohio) cooling into the mid 70s to low 80s Thursday. Lows
Wednesday night will range from the upper 50s to mid 60s (coolest in
far NE Ohio and NW PA) with widespread mid 50s to low 60s Thursday
night.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
The strong surface high will remain in control Friday through Sunday
while gradually shifting from the central Great Lakes and Ohio
Valley into the Northeast US and central Appalachians by Sunday.
This along with a highly amplified pattern characterized by deep
longwave troughing over the eastern CONUS downstream from a massive
ridge (heat dome) over the Rockies and Plains will keep our region
in cool, dry NW flow leading to picture perfect summer weather.
Highs Friday and Saturday will generally be in the mid/upper 70s
with crisp overnight lows in the low/mid 50s. It will feel more like
a fall airmass! Return flow starting to develop behind the departing
high Sunday will increase high temperatures into the upper 70s/low
80s, but dew points will remain pleasant. The upstream mid/upper
ridge tries to build a bit farther east into the Mississippi Valley
late Sunday and Monday while meeting resistance from the continued
deep troughing in the eastern CONUS. The resultant warm air
advection/theta e advection combined with weak shortwaves rippling
through the NW flow will ignite convection in the Mississippi
Valley, and several models try and bring showers into the region
from this activity Sunday afternoon. However, with the surface high
slow to move away and very dry airmass in place, feel this is way
too far east, so kept conditions dry through Sunday. However, kept
slight chance PoPs from NBM Sunday night and Monday as a more
defined shortwave drops through the Great Lakes and interacts with
what will probably be a tight baroclinic zone draped from NW to SE
near the western Great Lakes. Highs Monday will warm more solidly
into the low 80s with gradually increasing humidity.

&&

.AVIATION /18Z Monday THROUGH Saturday/...
Isolated to scattered showers remain across the area,
particularly in northwest Pennsylvania. Patchy MVFR ceilings
may accompany these showers through about 19Z. Otherwise, VFR
conditions expected through the first few hours of the TAF
period.

Convection will develop to the west in southern Michigan and
northern Indiana. Already starting to see convective initiation
in lower Michigan on radar as of 18Z. Convective coverage should
increase over the next few hours with a WSW to ENE line
developing to the west before moving into northwest Ohio and
Lake Erie around 21-23Z this evening. A very moist environment
should support moderate instability in this region, with strong,
gusty winds possible across portions of northwest Ohio and
north-central Ohio. Storms move into central Ohio, northeast
Ohio, and northwest Pennsylvania later tonight. These areas have
a much weaker storm environment, resulting in convective
weakening and lower storm coverage. For these reason, opted to
include only VCSH for TAF sites that are farther east, as
confidence in thunderstorms is low for these areas. As scattered
showers build in, widespread lower clouds also move in, quickly
dropping from VFR to IFR at all locations tonight through
tomorrow morning. Periods lower visibilities will also be
possible. Ceilings should rise back to MVFR by early tomorrow
afternoon, with signs of cloud coverage scattering out from
north to south tomorrow afternoon.

Southwest winds of 10-15 knots are expected this afternoon with
gusts up to 20-24 knots. Higher wind gusts may be possible with
thunderstorms, especially for northwest Ohio this
afternoon/evening. Winds quickly decrease to 8 knots or less with
sunset, veering to out of the north by tomorrow morning.

Outlook...Non-VFR with patchy fog possible Tuesday night into
Wednesday morning. Non-VFR also possible with isolated rain
showers on Thursday.

&&

.MARINE...
Continued the Small Craft Advisory for the nearshore zones from
Geneva to Ripley as W to SW winds nearing 20 knots at times generate
3 to 5 foot waves ahead of a cold front which will cross the lake
late tonight. It is a marginal Small Craft advisory since the
strongest winds are in the open waters, but recent observations and
the latest model data support a continued threat for the
aforementioned winds and waves. Farther west across the central
basin, winds do get into the 15-20 knot range early tonight, but
waves should stay 2 to 4 feet. The highest risk of rip currents will
continue to be at the lakeshores of Ashtabula and Erie Counties with
more of a moderate risk offshore of Lake County.

Winds switch to N behind the cold front late tonight while
decreasing to 10-15 knots, and N winds of 5-10 knots will continue
Tuesday and Tuesday night becoming W Wednesday into Wednesday night.
Another cold front will cross the lake Thursday morning, and NW
winds behind it will increase to 10-15 knots before becoming N and
increasing to 15-20 knots Thursday night. The Thursday and Thursday
night time period could approach Small Craft Advisory criteria again
along with at least moderate risks for rip currents. N winds will
generally decrease to 5-10 knots Friday through Saturday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...Beach Hazards Statement through late tonight for PAZ001.
MARINE...Small Craft Advisory until 4 AM EDT Tuesday for LEZ148-149.

&&

SYNOPSIS...Saunders
NEAR TERM...Saunders
SHORT TERM...Garuckas
LONG TERM...Garuckas
AVIATION...Saunders
MARINE...Garuckas
Hazardous weather outlook, Aug 8, 9:28 AM EST, 9 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
1028 AM EDT Mon Aug 8 2022

OHZ013-014-020>023-029>033-037-038-047-PAZ002-003-091430-
Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland-
Ashland-Wayne-Stark-Mahoning-Morrow-Holmes-Knox-Southern Erie-
Crawford-
1028 AM EDT Mon Aug 8 2022

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Showers and thunderstorms may produce locally heavy rain this evening
and tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ001-091430-
Northern Erie-
1028 AM EDT Mon Aug 8 2022

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Showers and thunderstorms may produce locally heavy rain this evening
and tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-147>149-167>169-091430-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Willowick to Geneva-on-the Lake OH-Geneva-on-the-
Lake to Conneaut OH-Conneaut OH to Ripley NY-Willowick to Geneva-on-
the-Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-
the-Lake to Conneaut OH beyond 5 nm off shoreline to US-
Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
1028 AM EDT Mon Aug 8 2022

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ012-089-091430-
Lake-Ashtabula Lakeshore-
1028 AM EDT Mon Aug 8 2022

This Hazardous Weather Outlook is for northeast Ohio.

.DAY ONE...Today and tonight.

Showers and thunderstorms may produce locally heavy rain this evening
and tonight.

There is a moderate risk for rip currents today and tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a moderate risk for rip currents tomorrow morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142>146-162>166-OHZ003-006>011-017>019-091430-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-
Hancock-Seneca-Huron-
1028 AM EDT Mon Aug 8 2022

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Ohio.

.DAY ONE...Today and tonight.

Heat indices will reach the mid to upper 90s this afternoon.

Showers and thunderstorms may produce locally heavy rain and isolated
strong wind gusts this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

OHZ027-028-036-091430-
Wyandot-Crawford-Marion-
1028 AM EDT Mon Aug 8 2022

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...Today and tonight.

Heat indices will reach the mid to upper 90s this afternoon.

Showers and thunderstorms may produce locally heavy rain this evening
and tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 8, 5:19 PM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Cleveland OH
619 PM EDT Mon Aug 8 2022

OHZ012>014-089-082300-
Geauga OH-Lake OH-Ashtabula Lakeshore OH-Ashtabula Inland OH-
619 PM EDT Mon Aug 8 2022

...Strong thunderstorms will impact portions of northeastern Geauga,
Lake and northern Ashtabula Counties through 700 PM EDT...

At 619 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles northwest of Geneva-On-The-Lake to 7
miles northwest of Fairport Harbor to 11 miles west of Euclid.
Movement was east at 35 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Painesville, Ashtabula, Willowick, Conneaut, Chardon, Fairport
Harbor, Geneva-On-The-Lake, Euclid, Mentor, Willoughby, Eastlake,
Geneva, Madison, North Kingsville, Perry, Timberlake, Lakeline,
Wickliffe, Willoughby Hills and Mentor-On-The-Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4192 8055 4158 8100 4159 8149 4164 8149
      4167 8145 4176 8129 4176 8124 4186 8101
      4187 8090 4191 8080 4196 8055
TIME...MOT...LOC 2219Z 260DEG 32KT 4204 8110 4180 8139 4164 8173

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Jaszka
Special weather statement, Aug 8, 5:26 PM EST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Cleveland OH
626 PM EDT Mon Aug 8 2022

OHZ006>010-018-019-082315-
Seneca OH-Huron OH-Erie OH-Wood OH-Ottawa OH-Lorain OH-Sandusky OH-
626 PM EDT Mon Aug 8 2022

...Strong thunderstorms will impact portions of northern Huron,
Ottawa, northern Seneca, Erie, Sandusky, southeastern Wood and west
central Lorain Counties through 715 PM EDT...

At 626 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Kelleys Island to
Gibsonburg. Movement was east at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lorain, Sandusky, Norwalk, Fremont, Vermilion, Western Vermilion,
Port Clinton, Kelleys Island, Put-In-Bay, Amherst, Bellevue, Clyde,
Oak Harbor, Gibsonburg, Woodville, Elmore, Green Springs, Northern
Milan, Milan and Wakeman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4162 8322 4151 8299 4152 8289 4172 8283
      4172 8281 4159 8284 4153 8282 4155 8272
      4163 8267 4162 8267 4150 8271 4145 8304
      4143 8301 4149 8269 4147 8270 4138 8250
      4143 8226 4124 8226 4124 8361
TIME...MOT...LOC 2226Z 261DEG 43KT 4166 8257 4140 8332

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Jaszka
Special weather statement, Aug 8, 5:52 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Cleveland OH
652 PM EDT Mon Aug 8 2022

OHZ012>014-089-PAZ001>003-082330-
Geauga OH-Lake OH-Ashtabula Lakeshore OH-Ashtabula Inland OH-
Northern Erie PA-Southern Erie PA-Crawford PA-
652 PM EDT Mon Aug 8 2022

...Strong thunderstorms will impact portions of northeastern Geauga,
Lake, Ashtabula, Erie and Crawford Counties through 730 PM EDT...

At 652 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Conneaut to near Geneva to Mentor.
Movement was east at 50 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Erie, Painesville, Ashtabula, Willowick, Meadville, Conneaut,
Fairport Harbor, Geneva-On-The-Lake, Mentor, Willoughby, Eastlake,
Edinboro, Geneva, Union City, Madison, Girard, North Kingsville,
Cambridge Springs, Perry and Waterford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4200 7976 4168 7989 4154 8009 4155 8058
      4164 8147 4176 8129 4196 8055 4213 8012
      4215 8014 4213 8010 4215 8004 4217 7976
TIME...MOT...LOC 2252Z 275DEG 45KT 4197 8056 4176 8089 4167 8133

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Jaszka
Special weather statement, Aug 8, 6:01 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Cleveland OH
701 PM EDT Mon Aug 8 2022

OHZ009>013-020-021-082345-
Summit OH-Geauga OH-Erie OH-Lake OH-Medina OH-Lorain OH-Cuyahoga OH-
701 PM EDT Mon Aug 8 2022

...Strong thunderstorms will impact portions of Erie, western Geauga,
northeastern Medina, Cuyahoga, southwestern Lake, northern Summit and
Lorain Counties through 745 PM EDT...

At 701 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 21 miles north of Lakewood to 9 miles north of
Lorain to near Sandusky. Movement was east at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cleveland, Lorain, Elyria, Painesville, Willowick, Western Vermilion,
Vermilion, Fairport Harbor, Parma, Lakewood, Euclid, Mentor,
Cleveland Heights, Strongsville, Brunswick, Westlake, North Royalton,
North Ridgeville, Solon and Avon Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4135 8136 4134 8139 4125 8140 4124 8228
      4134 8251 4141 8258 4138 8248 4152 8202
      4148 8189 4149 8174 4155 8162 4172 8137
      4176 8129 4177 8121
TIME...MOT...LOC 2301Z 275DEG 45KT 4179 8184 4157 8220 4136 8272

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Jaszka
Local storm report, Aug 8, 7:00 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
800 PM EDT MON AUG 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     MARINE TSTM WIND 3 NNW LORAIN            41.48N 82.19W
08/08/2022  M61 MPH          LEZ145             OH   C-MAN STATION

            MESONET STATION LORO1 2 NNW LORAIN.

&&

KEC
Special weather statement, Aug 8, 7:01 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Cleveland OH
801 PM EDT Mon Aug 8 2022

OHZ010-019-020-029-030-090045-
Huron OH-Richland OH-Medina OH-Lorain OH-Ashland OH-
801 PM EDT Mon Aug 8 2022

...Strong thunderstorms will impact portions of north central
Richland, southern Huron, western Medina, northern Ashland and
southern Lorain Counties through 845 PM EDT...

At 801 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wakeman to near Plymouth. Movement was
east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Willard, Wellington, New London, Plymouth, Savannah, Polk, Oberlin,
Sullivan, Lagrange, Penfield, Pittsfield, Greenwich, Spencer, North
Fairfield, Bailey Lakes, Kipton, Rochester, Nova and Nankin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4100 8270 4106 8273 4128 8234 4122 8190
      4099 8209 4099 8213 4094 8213 4088 8218
TIME...MOT...LOC 0001Z 285DEG 22KT 4121 8233 4105 8263

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Jaszka

The radar

The Cleveland radar (KCLE), 10 km away, was scanning. The volume nearest the first event began at 00:03 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cuyahoga

When
August 8, 7:05 PM EST
Where
Cuyahoga County, 0.93 mi WNW of Strongsville
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
41.324, -81.847

Tree downed in Strongsville.

Thunderstorm Wind, Cuyahoga

When
August 8, 7:05 PM EST
Where
Cuyahoga County, 0.74 mi NNE of Broadview Hgts
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.329, -81.672

Tree downed at corner of Avery Road and Harris Road in Broadview Heights.

Thunderstorm Wind, Medina

When
August 8, 7:49 PM EST
Where
Medina County, 1.12 mi SE of Seville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.010, -81.863

Several trees downed in Seville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2022Every state in 2022This day in weather historyWarnings in Ohio, August 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1042138, 1042141, 1042133.